Fixed points and stability of an integral equation: nonuniqueness. (English) Zbl 1066.45002

Summary: We consider a paper of J. Banaś and B. Rzepka [ibid. 16, No. 1, 1–6 (2003; Zbl 1015.47034)] which deals with existence and asymptotic stability of an integral equation by means of fixed-point theory and measures of noncompactness. By choosing a different fixed-point theorem, we show that the measures of noncompactness can be avoided and the existence and stability can be proved under weaker conditions. Moreover, we show that this is actually a problem about a bound on the behavior of a nonunique solution. In fact, without nonuniqueness, the theorems of stability are vacuous.


45G10 Other nonlinear integral equations
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
47N20 Applications of operator theory to differential and integral equations
45M05 Asymptotics of solutions to integral equations
45M10 Stability theory for integral equations


Zbl 1015.47034
Full Text: DOI


[1] Banaś, J.; Rzepka, R., An application of a measure of noncompactness in the study of asymptotic stability, Appl. math. lett., 16, 1, 1-6, (2003) · Zbl 1015.47034
[2] Smart, D.R., Fixed point theorems, (1980), Cambridge University Press New York · Zbl 0427.47036
[3] Burton, T.A., A fixed-point theorem of Krasnoselskii, Appl. math. lett., 11, 1, 85-88, (1998) · Zbl 1127.47318
[4] Burton, T.A.; Furumochi, T., A note on stability by Schauder’s theorem, Funkcialaj ekvacioj, 44, 73-82, (2001) · Zbl 1158.34329
[5] Burton, T.A., Differential inequalities for integral and delay equations, (), 43
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.